MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II RESURF PATELLA 38MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMEN, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II RESURF PATELLA 38MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMEN, POLY/METAL/POLY
Catalog Number 71926225
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 6 years after primary tka, patient needed a revision surgery due to a fall and the patella was found to be loose.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The lab analysis concluded, this examination showed evidence of wear and deformation on the articulating surface of the patella.This examination also showed one damaged fixation peg as the other two pegs were missing.The cause of the two missing fixation pegs could not be determined from the investigation of the device.No evidence of material or manufacturing deviations were observed in this investigation.The clinical/medical team concluded, based on the complaint description, the root cause of the patellar loosening and subsequent revision was the reported patient fall, which could also explain the 2 missing patellar pegs.It was reported that the surgeon elected to proceed with revision of the tibial insert which is routinely performed once the knee is opened for any procedure.No further patient impact is anticipated beyond the revision procedure itself and a brief post-surgical rehabilitation phase.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.If new information is received in the future, this complaint can be re-opened.

Brand Name
GEN II RESURF PATELLA 38MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMEN, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8210530
Report Number1020279-2019-00019
Device Sequence Number16195981
Product Code JWH
UDI-Device Identifier00885556043998
UDI-Public00885556043998
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Catalogue Number71926225
Device Lot Number11HM05444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;